Now, I don't mean "What happens after cancelled IVF...DUM DUM DUM..."
...as in, what are the next steps in treatments. We're working on that angle, but it's not something I'm prepared to blog about just yet. Suffice it to say that we are working on Plan B as described in my entry on Charting Our Course. But I'm not ready to go into it or discuss it right now, if for no other reason that I'm afraid people are going to try to argue me out of it, or in the the case of our non-IF loved ones, bombard us with "their perspective" which, no offense to them, is just not very well informed. Mr. Turtle and I need to focus on each other right now. I don't feel like explaining/educating/playing counsellor/enduring other people's attempts to play counsellor with me. Eventually I'll be able to deal with that, just not....yet.
What I mean is what actually happens to my body after an IVF cycle cancelled before retrieval?
When we first heard the cycle wasn't working out, this admittedly was the last thing I cared about. After our final scan, the nurse told me "Eventually you'll have a period, but it probably won't be much of a period" - because my lining was very thin. I can't remember if she said anything after that and I didn't ask any questions.
But after about a week I started to wonder, and I can't find much about it online, other than discussion boards with various people's rambling, which I don't feel like picking through. I don't know if anyone has had a similar experience of a cycle cancelled so early and what happened afterwards.
To be completely clear, scan after 9 days of Gonal-F/Menopur, and 11 days of Suprefact showed a 2.5mm lining, and two very small follicles - I think 1.9 mm was mentioned. I never grew any follicles, and therefore my body produced no estrogen. Total non-starter. I stopped all drugs immediately.
I paid no attention to anything for several days, but then I started to wonder because around CD 25-27, I started getting what could be interpreted as fertile signs - e.g. slippery/stretchy CM and low readings on my Ovacue monitor. It could well be nothing - but it was also the first slippery CM that I've had since starting the IVF cycle. I was dry when on the BCP and the fertility drugs. Right now I'm on CD 27, which should be the end of my cycle if my body was on its natural rhythms (and somewhat within its norm). But...if I count from the day that I stopped Suprefact, I'm on CD 11....which is about the time I'd normally ovulate, give or take.
Is it possible for one's body to just restart a cycle after going of the drugs? It seems ridiculous...and ironic in an annoying way....but I wonder. If nothing else, it feels somehow reassuring to have familiar responses in my body. Everything was off when I was on BCP / fertility drugs. Period was very light, nothing was responsive, dryness made sex uncomfortable...which I'll be honest, bothered me quite a bit. The months before IVF had been pretty good sex-wise...whether it was the acupuncture or supplements or whatever, I had an increase in CM and it made all that TTC quite a bit more pleasant. Maybe we can't make a baby the regular way, but I'd still like to have good sex.
Anyway. Add this to the list of things I never dreamed I'd think about. Back to Sunday chores now.